Alert archive / Massachusetts / Small Craft Advisories in 2017

Small Craft Advisory 34, NWS Boston/Norton, MA

March 5, 2017

NWS Boston/Norton, MA issued this small craft advisory at Mar 5, 2017, 1:04 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2017, 1:04 PM EST (18:04 UTC)
Expired
Mar 5, 2017, 4:00 PM EST
In force
3 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

946 
WHUS71 KBOX 051804
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
104 PM EST SUN MAR 5 2017

ANZ233-234-237-051915-
/O.CAN.KBOX.SC.Y.0033.000000T0000Z-170305T2100Z/
VINEYARD SOUND-BUZZARDS BAY-BLOCK ISLAND SOUND-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH TONIGHT.
NORTHWEST GUSTS WILL REMAIN LESS THAN 25 KT FOR THE REST OF THIS 
AFTERNOON.

$$

ANZ230-052100-
/O.EXP.KBOX.SC.Y.0033.000000T0000Z-170305T1800Z/
/O.NEW.KBOX.SC.Y.0034.170305T1804Z-170305T2100Z/
BOSTON HARBOR-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

* WINDS AND SEAS...NORTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO
  25 KT. WAVES AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ236-051915-
/O.EXP.KBOX.SC.Y.0033.000000T0000Z-170305T1800Z/
NARRAGANSETT BAY-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHWEST WINDS WILL CONTINUE TO DIMINISH THROUGH TONIGHT.
NORTHWEST GUSTS WILL REMAIN LESS THAN 25 KT FOR THE REST OF THIS 
AFTERNOON.

$$

ANZ250-060215-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-170306T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 4 TO 7 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY EXPECTED, DIMINISHING 
  LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-060215-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-170306T1700Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 6 TO 9 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY EXPECTED, DIMINISHING 
  LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-060215-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-170306T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 6 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY EXPECTED, DIMINISHING 
  LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-060215-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-170306T0300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY EXPECTED, DIMINISHING 
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-052100-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-170305T2100Z/
RHODE ISLAND SOUND-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY EXPECTED, DIMINISHING 
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-052100-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-170305T2100Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY EXPECTED, DIMINISHING 
  LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232-052100-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-170305T2100Z/
NANTUCKET SOUND-
104 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY EXPECTED, DIMINISHING 
  THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
841 
WHUS71 KBOX 052057
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EST SUN MAR 5 2017

ANZ235-052200-
/O.EXP.KBOX.SC.Y.0033.000000T0000Z-170305T2100Z/
RHODE ISLAND SOUND-
357 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

NORTHWEST WIND GUSTS WILL CONTINUE TO DIMINISH LESS THAN 25 KT
THIS EVENING. SEAS WILL ALSO REMAIN LESS THAN 5 FEET.

$$

ANZ251-052200-
/O.EXP.KBOX.SC.Y.0033.000000T0000Z-170305T2100Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
357 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

NORTHWEST WIND GUSTS WILL CONTINUE TO DIMINISH LESS THAN 25 KT
THIS EVENING. SEAS WILL ALSO REMAIN LESS THAN 5 FEET.

$$

ANZ232-052200-
/O.EXP.KBOX.SC.Y.0033.000000T0000Z-170305T2100Z/
NANTUCKET SOUND-
357 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

NORTHWEST WIND GUSTS WILL CONTINUE TO DIMINISH LESS THAN 25 KT
THIS EVENING. SEAS WILL ALSO REMAIN LESS THAN 5 FEET.

$$

ANZ230-052200-
/O.EXP.KBOX.SC.Y.0034.000000T0000Z-170305T2100Z/
BOSTON HARBOR-
357 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

NORTHWEST WIND GUSTS WILL CONTINUE TO DIMINISH LESS THAN 25 KT
THIS EVENING.

$$

ANZ254-060500-
/O.EXT.KBOX.SC.Y.0033.000000T0000Z-170306T1500Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
357 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 5 TO 8 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY DIMINISHING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-060500-
/O.EXT.KBOX.SC.Y.0033.000000T0000Z-170306T1000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
357 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY DIMINISHING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-052300-
/O.EXT.KBOX.SC.Y.0033.000000T0000Z-170305T2300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
357 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY DIMINISHING THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-060400-
/O.EXT.KBOX.SC.Y.0033.000000T0000Z-170306T0400Z/
CAPE COD BAY-
357 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY DIMINISHING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-060500-
/O.CON.KBOX.SC.Y.0033.000000T0000Z-170306T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
357 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO
  25 KT. SEAS 3 TO 6 FEET.

* FREEZING SPRAY...LIGHT FREEZING SPRAY DIMINISHING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 10:18 AM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 5, 10:18 AM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1018 AM EST Sun Mar 5 2017

.SYNOPSIS...
A warming trend begins today, with temperatures warming each
day. Highs in the 50s are likely as early as Tuesday along with
some rain. Expect mainly dry but colder conditions return
Wednesday night and Thursday as high pressure moves across the
region. Forecast confidence remains low for last this week into
next weekend, but there may be a shot for unsettled weather at
times.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1000 AM Update...

Clear skies prevailed across southern New England during the
mid morning hours. Bank of clouds lingered over the coastal
waters just east of Cape Cod and Nantucket. Gusty northwest
winds continue.

Allowed the Wind Chill Advisory to expire earlier. Wind Chill
values will still be quite low, but not as dangerously low as
early this morning.

Mainly brought the forecast back in line with observed trends
with this update.

650 AM Update...

Other than a band of low clouds hugging the outer Cape as the
arctic air moves across the milder ocean waters, skies remain
clear across the region at 11Z. Tight pressure gradient
also continues, though noting gusts across central and eastern
areas from 25-30 kt. Should see low level mixing re-establish
after 13Z or so with the arctic air in place, as seen on both
GFS and ECMWF, so expect wind gusts to pick up again. Should see
the winds diminish beginning around midday as pres gradient
starts to relax as high pres ridge slowly starts to shift E out
of NY state.

Very good agreement continues with the near term forecast. Have
updated to bring conditions current.

Previous Discussion...

Noting long-sheared shortwave across S New England on WV
imagery. This will begin a slow transition to the E this
morning. This is the primary mechanism for maintaining the low
lvl pres gradient across the region, yielding cold wind chills
already at or below advisory levels. Have slowed the weakening
of winds somewhat this morning and allowed for the continuation
of ocean effect clouds through sunrise, until flow begins to
become more anticyclonic. Will extend Wind Chill Advisory a
couple of hours as this will allow wind chills to remain at or
below threshold longer than the current timing.

Speaking of anticyclonic, high pres will begin to build across S
New England today yielding a gradual weakening in winds,
especially compared to those observed yesterday. H85 temps,
currently more than 2 std deviations colder than climatology,
will be warming as well, from an early AM start around -18C to
an end day (00Z) value closer to near -12C. The clear skies
should allow mixing to this lvl easily. Leaned on slightly
cooler guidance this morning, primarily due to the cold start.
Therefore, expect highs mainly in the upper 20s and low 30s,
still below normal, but definitely will feel warmer with less
wind during the afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Tonight...
High pres will crest across New England during the overnight
hours with clear skies and a slackened pres gradient allowing
decoupling. Therefore, good radiational cooling within an
already cold airmass. Could see ambient temps near or even blow
those this morning. Coldest valleys of NW MA may dip as low as
the negative single digits to low single digits above.
Meanwhile, other locations range in the single digits above to
low teens. Winds near calm, so no concern for wind chill
headlines.

Mon...
A cold start, but in the light return flow following the high
pres passage overnight, H85 temps will continue to warm through
the day. In fact, noting high probabilities that H85 temps will
warm back above 0C to +2C by 00Z Tue. Another mainly dry day per
soundings, but do note some moisture loading in the form of CI
from W-E late in the day. Given the cold start combined with
good mixing, leaned once again on the cooler guidance, but this
still is close to seasonal normals for early March. Highs mainly
in the low 40s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...

* Expect mild temperatures Tuesday-Wednesday, but rain showers
  will fall at times
* Mainly dry with colder temperatures Wednesday night-Thursday
* May see a couple of fast moving systems Friday into next weekend,
  but timing and track remain in question

Details...

Monday night and Tuesday...

Models continue to intensify low pressure over the northern
Plains states, which moves into central Canada with associated
cutoff H5 system. With high pressure pushing offshore, will see
increasing S-SW winds bringing mild temperatures up the eastern
seaboard late Mon night and especially Tue.

Will see some scattered precip pushing into western areas after
midnight Mon night as a warm front approaches. Temps will start
off on the cold side, in the upper 20s to around freezing, so
could see a brief period of sleet or freezing rain mainly across
the Route 2 area of N Mass into portions of the higher inland
terrain. However, temps should slowly but steadily rise so
precip should change over to rain toward daybreak. Temps
continue to rise Tue, so will see periods of rain showers
through the day. Highs will be mainly in the 50-55 degree range,
though a bit cooler along the immediate S coast with the wind
off the ocean.

Tuesday night and Wednesday...

Current timing suggests the cold front should push across the
region after midnight Tuesday night, reaching the E coast by
about 12Z Wed. However, colder air lags behind the front as
another weak trough moves across around midday before the colder
air returns. Best shot of showers will be Tue night, but should
push offshore Wed morning. Expect temps to top off from the
upper 40s across the higher inland terrain to the mid and even
some upper 50 degree readings possible across the coastal plain.
Could see gusty SW winds Tue night, which will lower somewhat
as they shift to W during Wed.

Wednesday night and Thursday...

High pressure will build E keeping mainly dry conditions across
the region. May see some spotty snow showers across the higher
terrain of NW Mass late Wed night into Thu morning. Temps will
be near or slightly below normal on Thu.

Friday and Saturday...

Low confidence in weather conditions continues during this
timeframe. 00Z model guidance continues to offer wide variance
in timing and track of weather systems across the region as
nearly zonal mid and upper level wind flow continues. Some
general agreement in trying to set up stationary front near or
just south of the region Fri-Sat. However, movement of weather
systems along the front as well as whether one or those systems
becomes stronger is still very much in question. For now, have
continued trend from previous forecast and kept chance POPs
going.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today through Monday...High confidence. VFR conditions. NW
winds gusting to 20-30 kt gradually lowering through this
afternoon, before diminishing this evening. Winds will shift to
the the S late tonight into Mon, but remain light.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Monday Night through Thursday/...

Monday night...Moderate confidence. VFR through midnight.
Patchy light rain showers, with a little -PE/-FZRA possible at
the onset after midnight across N and W Mass. Periods of MVFR-
IFR CIGS with patchy fog mainly from the CT valley west.

Tuesday into early Wednesday...Moderate confidence. Expect
areas of MVFR-IFR CIGS/VSBYS in low clouds/fog patches and
scattered rain showers. Conditions improve from W-E early
Wednesday.

Midday Wednesday through Thursday...Moderate confidence. Mainly
VFR conditions. Low chance of local MVFR CIGS across the E
slopes of the Berkshires Wed night/early Thu.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short term...Through Monday.

Today...High confidence.
NW winds will remain gusty across the coastal waters through at
least this morning. Gale Warnings have all been replaced with
Small Craft Advisories. Expecting the gusts to diminish first
across the nearshore waters. My need to extend some of these
advisories beyond their current expiration time if winds do not
diminish as quickly as currently thought.

As winds diminish, so does the risk for freezing spray.
Expecting light freezing spray to decrease in coverage through
this afternoon from west to east. Permitted the Freezing Spray
Advisory to expire earlier this morning.

Previous discussion...

NW Gale force winds will linger through the mid morning hours
along with moderate freezing spray. Will extend Gales and
Freezing Spray Advisories through this time to match. Otherwise,
Small Craft Advisories will follow for the end of the Gales
through the evening. Seas peak this morning, mainly 8-10 ft on
the SE ocean waters.

Tonight into tomorrow...High confidence.
NW Winds will drop below Small Craft Thresholds early tonight,
but seas will take some time to drop below 5 ft. Therefore,
Small Craft Advisories will continue for some waters through the
night and drop for others. Tomorrow, winds shift to the S with
both winds and seas below advisory thresholds.

Outlook /Monday Night through Thursday/...

Monday night...Moderate confidence. VFR through midnight.
Patchy light rain showers, with a little -PL/-FZRA possible at
the onset after midnight across N and W Mass. Periods of MVFR-
IFR CIGS with patchy fog mainly from the CT valley west.

Tuesday into early Wednesday...Moderate confidence. Expect
areas of MVFR-IFR CIGS/VSBYS in low clouds/fog patches and
scattered rain showers. Conditions improve from W-E early
Wednesday.

Midday Wednesday through Thursday...Moderate confidence. Mainly
VFR conditions. Low chance of local MVFR CIGS across the E
slopes of the Berkshires Wed night/early Thu.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
     ANZ231>235-237-251.
     Freezing Spray Advisory until 10 AM EST this morning for
     ANZ231>235-237-250-251-254>256.
     Small Craft Advisory until 1 PM EST this afternoon for ANZ230-
     236.
     Small Craft Advisory until 7 AM EST Monday for ANZ250-255.
     Small Craft Advisory until noon EST Monday for ANZ254.
     Small Craft Advisory until 10 PM EST this evening for ANZ256.

&&

SYNOPSIS...Doody/EVT
NEAR TERM...Belk/Doody/EVT
SHORT TERM...Doody
LONG TERM...EVT
AVIATION...Belk/Doody/EVT
MARINE...Belk/Doody/EVT
Hazardous weather outlook, Mar 5, 4:10 AM EST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
410 AM EST Sun Mar 5 2017

CTZ002>004-MAZ002>005-008>012-026-RIZ001-060915-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-
Northwest Providence RI-
410 AM EST Sun Mar 5 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, western Massachusetts and
northern Rhode Island.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ006-007-013>024-RIZ002>008-060915-
Western Essex MA-Eastern Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
410 AM EST Sun Mar 5 2017

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, northern
Rhode Island and southern Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-237-250-251-254>256-060915-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
410 AM EST Sun Mar 5 2017

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Spray Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ236-060915-
Narragansett Bay-
410 AM EST Sun Mar 5 2017

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-060915-
Boston Harbor-
410 AM EST Sun Mar 5 2017

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Mar 5, 9:09 AM EST, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Taunton MA
909 AM EST Sun Mar 5 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-052200-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol,
Narragansett, Westerly, Newport, and New Shoreham
909 AM EST Sun Mar 5 2017

...ELEVATED RISK FOR FIRE SPREAD TODAY...

Even drier air will overspread southern New England today with
minimum relative humidities only 10 to 20 percent expected across
much of the region. Northwest winds will not be as gusty as
Saturday, but still quite strong with frequent gusts around
25 mph. This combination will lead to an elevated risk for fire
spread. Winds should diminish fairly quickly early this evening,
after sunset.

Tomorrow, minimum relative humidity values will once again dip to
10 to 20 percent along with warmer temperatures. However,
southerly winds will be much lighter than previous days.

Nearby

Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.